Alert archive / Nebraska / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Cheyenne, WY

June 11, 2009Cheyenne County, Kimball County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jun 11, 2009, 6:24 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 6:24 PM MDT (00:24 UTC)
Expired
Jun 12, 2009, 1:30 AM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Cheyenne County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:40 PM MDTFLASH FLOOD10 S Potter, NELAW ENFORCEMENT REPORTED COUNTY ROADS 73 THROUGH 78 ALONG COUNTY ROAD 8 BETWEEN KIMBALL AND CHEYENNE COUNTIES HAVE BEEN CLOSED DUE TO FLOODING OF SIDNEY DRAW. FLOOD WATERS ALONG SIDNEY DRAW IS STILL AT 8 FEET DEEP AND A QUARTER OF A MILE WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 120024
FFWCYS
NEC033-105-120430-
/O.NEW.KCYS.FF.W.0007.090612T0024Z-090612T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA
  SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 1030 PM MDT

* AT 612 PM MDT...TRAINED WEATHER SPOTTERS REPORTED THAT HEAVY RAINFALL
  FROM THUNDERSTORMS OVER KIMBALL AND CHEYENNE COUNTIES HAS CAUSED
  WATER IN STREAMS AND DRAWS IN SOUTHEAST KIMBALL AND SOUTHWEST CHEYENNE
  COUNTY TO GO OUT OF THEIR BANKS. DOPPLER RAINFALL ESTIMATES OF UP TO
  2 INCHES OF RAIN HAVE FALLEN IN A SHORT TIME IN THE WARNING AREA. 
  ADDITIONAL RAINFALL OF UP TO AN INCH IS POSSIBLE THROUGH THE EVENING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT
  VERNON.
 
* SIDNEY DRAW ALONG COUNTY ROAD 8 ON THE KIMBALL AND CHEYENNE COUNTY 
  LINE WAS OUT OF ITS BANKS AND WAS ONE QUARTER OF A MILE WIDE AND 8 FOOT
  DEEP. THE WATER WILL REMAIN HIGH THROUGH THE EVENING AND BEGIN TO
  SLOWLY DIMINISH AFTER 10 PM. WITH THE LARGE AMOUNT OF FAST MOVING 
  WATER IT IS LIKELY THAT SOME ROADS AND BRIDGES MAY BE WASHED OUT IN
  SOUTHEAST KIMBALL COUNTY AND SOUTHWEST CHEYENNE COUNTY...ESPECIALLY 
  ALONG AND NEAR SIDNEY DRAW.    

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND
52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

THIS WARNING REPLACES THE PREVIOUSLY ISSUED SMALL STREAM FLOOD ADVISORY
FOR THE AREA.

&&

LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367

$$

WEILAND
3 follow-up statements
272 
WGUS75 KCYS 120206
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT THU JUN 11 2009

NEC033-105-120430-
/O.CON.KCYS.FF.W.0007.000000T0000Z-090612T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE NE-KIMBALL NE-
706 PM MDT THU JUN 11 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 1030 PM MDT...

AT 740 PM MDT...LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 8 FEET 
OF WATER EXPANDING A QUARTER OF A MILE WIDE ALONG SIDNEY DRAW 
BETWEEN THE KIMBALL AND CHEYENNE COUNTY BORDER. AN AREA EXTENDING 
BETWEEN COUNTY ROADS 73 AND 78 AND INTERSECTION OF COUNTY ROAD 8 
HAVE BEEN CLOSED DUE TO FLOODED WATERS ALONG SIDNEY DRAW. THE FLOOD 
WATERS ARE ROUGHLY MOVING AT 4 MPH AND SHOULD REACH LODGEPOLE CREEK 
AROUND 9 PM MDT.

DOPPLER RADAR CONTINUES TO INDICATE STRONG THUNDERSTORMS PRODUCING 
VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 
AN INCH TO 1.5 INCHES IS FALLING PER HOUR AND SLOWLY MOVING EAST AT 
10 MPH. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MOUNT VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367

$$
000 
WGUS55 KCYS 120358
FFWCYS
NEC033-105-120730-
/O.EXT.KCYS.FF.W.0007.000000T0000Z-090612T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
958 PM MDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA
  SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 130 AM MDT

* AT 941 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING ACROSS THE WARNED AREA. SIDNEY DRAW AND ITS TRIBUTARIES
  ARE FLOODING OVER EXTREME SOUTHEAST KIMBALL COUNTY AND SOUTHWEST
  CHEYENNE COUNTY. WATER CONTINUES TO BE 5 TO 8 FEET DEEP IN SIDNEY
  DRAW WITH A WIDTH OF UP TO ONE HALF MILE. SOME FARM HOUSES HAVE
  BEEN REPORTED TO BE SURROUNDED BY WATER IN THE AREA. RAINFALL 
  TOTALS FROM THE DOPPLER RADAR HAVE BEEN BETWEEN 4 TO 6 INCHES THIS
  EVENING.  THAT RAINFALL WAS ON TOP OF SIGNIFICANT RAINFALL OVER
  THE AREA DURING THE PAST FEW DAYS. ADDITIONAL RAINFALL IN THE AREA 
  WILL BE UP TO AN INCH THROUGH 1130 PM.  

* WATER LEVELS WILL START TO SLOWLY RECEDE AFTER THE CURRENT RAINFALL 
  ENDS AROUND 1130 PM. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND
51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOOD WATERS ARE MOVING DOWN SIDNEY DRAW FROM EXTREME SOUTHWEST CHEYENNE
COUNTY TO LODGEPOLE CREEK WEST OF CHEYENNE. THE FLOOD CREST IS EXPECTED TO
REACH LODGEPOLE CREEK WEST OF SIDNEY BY 11 PM.  

&&

LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367

$$

WEILAND
732 
WGUS75 KCYS 120730
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
130 AM MDT FRI JUN 12 2009

NEC033-105-120742-
/O.EXP.KCYS.FF.W.0007.000000T0000Z-090612T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE NE-KIMBALL NE-
130 AM MDT FRI JUN 12 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES WILL BE ALLOWED TO EXPIRE
AT 130 AM MDT...

A FLOOD WARNING IS NOW IN EFFECT UNTIL 1130 AM MDT FOR SOUTHWESTERN 
CHEYENNE COUNTY.  RAINFALL HAS ENDED OVER THE AREA AND LITTLE IF ANY 
MORE RAIN IS EXPECTED THROUGH THE REST OF THIS MORNING.  HOWEVER 
HIGH WATER IS STILL REPORTED TO BE FLOWING OVER PARTS OF 
SOUTHWESTERN CHEYENNE COUNTY.

LAT...LON 4127 10311 4102 10306 4101 10362 4109 10367

$$

RE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 12:38 PM MDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 11, 12:38 PM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1238 PM MDT THU JUN 11 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
LOW CLOUDS HAVE THINNED SUFFICIENTLY THROUGH EARLY AFTERNOON
ALLOWING AMPLE SFC HEATING AND SUBSEQUENT DESTABILIZATION.
CONVECTION HAS ALREADY BEGAN TO DEVELOP ACROSS CARBON COUNTY...AS
WELL AS ALONG THE SOUTHERN LARAMIE RANGE AND THE INTERSTATE 25
CORRIDOR. PROFILER DATA FROM THE MEDICINE BOW DEPICTS SOUTHWEST
WINDS IN EXCESS OF 50 KNOTS ABOVE H25. STRONG SOUTHEAST FLOW AT
THE SURFACE EAST OF THE MOUNTAINS...SETS UP A GOOD SHEAR
PROFILE...BOTH SPEED AND DIRECTIONALLY. AS SUCH...BULK SHEAR
VALUES OF BETWEEN 40 AND 50 KTS ARE EXPECTED BY LATE AFTERNOON.
RUC ANALYSIS AT 18Z SHOWS THE NEXT UPSTREAM SHORTWAVE LOCATED
ACROSS UTAH ATTM...MOVING NORTHEAST...WHICH WILL FURTHER
DESTABILIZE THE MID/UPPER LAYERS AS IT MOVES OVERHEAD. SO BOTTOM
LINE...EXPECT CONVECTIVE INITIATION TO CONTINUE INITIALLY ALONG THE
LARAMIE RANGE THIS AFTERNOON...WITH STORMS ROLLING OFF BY LATE
AFTERNOON AS THE SHORTWAVE PASSES THROUGH. EXPECT STORM TYPE TO BE
SUPERCELLULAR INITIALLY GIVEN THE SHEAR PROFILE...BUT SHOULD TURN
MULTI-CELLULAR BY LATER THIS AFTERNOON. ANOTHER CONCERN TODAY IS
THE WETTER THAN NORMAL LAYER MOISTURE TRACE...WHICH HAS
PRECIPITABLE WATERS RUNNING ABOUT 125 TO 150 PERCENT ABOVE NORMAL.
HAVE ADDED SEVERE WORDING TO THE FORECAST...ALONG WITH HEAVY RAIN
POTENTIAL THROUGH EARLY EVENING. THE AFOREMENTIONED SHORTWAVE WILL
DEPART THE AREA LATE TONIGHT...ALLOWING UPPER HEIGHTS/TEMPERATURES
TO INCH UPWARD IN ITS WAKE. SO WOULD EXPECT THE MAJORITY OF THE
ACTIVITY TO BE OVER BY AROUND MIDNIGHT...WITH ONLY LINGERING
SHOWERS POSSIBLE. ALSO...HAVE ADDED PATCHY FOG EAST OF THE LARAMIE
RANGE ONCE AGAIN...AS THE ATMOSPHERE DECOUPLES AND THE NIGHTTIME
INVERSION STEEPENS.

FINALLY...A RELATIVE LULL IN THE ACTIVITY ANTICIPATED FOR FRIDAY
AS MEAN SHORTWAVE RIDGING TRAVERSES OVERHEAD. CERTAINLY CANT RULE
OUT A PASSING AFTERNOON SHOWER/STORM...ESPECIALLY WITH ALL OF THE
RECENT RAINFALL ADDING TO AVAILABLE BOUNDARY LAYER MOISTURE. HOWEVER
DO NOT ANTICIPATE THE COVERAGE OR INTENSITIES TO BE ANYTHING LIKE
THAT OF EARLIER IN THE WEEK. TEMPERATURES WILL BE 5 TO 10 DEGREES
WARMER ON FRIDAY.

.LONG TERM...SATURDAY THROUGH THURSDAY...

SATURDAY...STORM PREDICTION CENTER DAY 3 OUTLOOK OF SLIGHT RISK OF
SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING LOOKS QUITE
ACCURATE ACROSS PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND
ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE WESTERN NEBRASKA
PANHANDLE. LOW LEVEL SOUTHEAST WINDS EAST OF THE LARAMIE RANGE WILL
STRENGTHEN IN THE AFTERNOON IN RESPONSE IN STRENGTHENING MID LEVEL
WINDS FROM THE SOUTHWEST. IMPRESSIVE LOW LEVEL THETA-E RIDGE AXIS
WILL STRETCH FROM DOUGLAS TO CHEYENNE TO DENVER WITH STRONG POSITIVE
MID LEVEL THETA-E ADVECTION ACROSS FAR SOUTHEAST WYOMING AND WESTERN
NEBRASKA.

IN CONTRAST TO FRIDAY AFTERNOON AND EVENING...NAM PROJECTING MOIST
LOW LEVEL SOUTHEAST ADVECTION OF 50+ SURFACE DEWPOINTS ACROSS THE
SLIGHT RISK AREA ALONG WITH A 40+ KNOT 500 MB SPEED MAX MOVING
ACROSS SOUTHEAST WYOMING AT PEAK HEATING. SHEAR AND BUOYANCY
PARAMETERS LOOKING QUITE FAVORABLE FOR AT LEAST ISOLATED AFTERNOON
AND EVENING SUPERCELLS TO FORM IN SLIGHT RISK AREA...PRIMARILY
ACROSS FAR SOUTHWEST NEBRASKA WHERE 0 TO 3 KM HELICITY VALUES RANGE
FROM 125-225 METERS SQUARED PER SECOND SQUARED. ACROSS THE SLIGHT
RISK AREA...WILL SEE LOW LEVEL SOUTHEAST WINDS OF 15 KNOTS...WITH
700 MB WINDS SOUTHWEST AT 20 KNOTS AND 500 MB WINDS WEST SOUTHWEST
AT 30-40 KNOTS...THUS PRODUCING QUITE FAVORABLE SPEED AND
DIRECTIONAL SHEAR FOR ROTATING THUNDERSTORMS. PRIMARY MITIGATING
FACTOR FOR THUNDERSTORM COVERAGE AND SEVERITY WILL BE LIMITED
HEATING DUE TO ABUNDANT LOW CLOUDS AND THEREFORE WEAKER MID LEVEL
LAPSE RATES.

IN ANY EVENT...WILL SEE SCATTERED THUNDERSTORMS DEVELOP IN THE
AFTERNOON ALONG THE EAST SLOPES OF THE LARAMIE RANGE IN MECHANICAL
SOUTHEAST UPSLOPE...THEN STORMS WILL PROPAGATE NORTHEAST AT 25 MPH
AND INCREASE IN STRENGTH AND COVERAGE AS THEY MOVE INTO MORE
UNSTABLE AIRMASS. HAVE ADDED MENTION OF SEVERE THUNDERSTORMS ACROSS
STORM PREDICTION CENTER DAY THREE OUTLOOK AREA.

SATURDAY NIGHT...SCATTERED THUNDERSTORMS...SOME LIKELY SEVERE...WILL
CONTINUE THROUGH THE MID EVENING HOURS...WITH STORMS THEN DECREASING
IN AREAL COVERAGE AND INTENSITY AS THE SHORTWAVE TROUGH ALOFT MOVES
INTO THE CENTRAL PLAINS STATES AND NOCTURNAL COOLING PRODUCING
STABILIZING EFFECTS.

SUNDAY...SOUTHWEST FLOW ALOFT CONTINUES. PRIMARY DIFFERENCE WILL BE
LESS AREAL COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS COMPARED
TO SATURDAY AS THE SHORTWAVE TROUGH ALOFT OF THE DAY WILL BE ACROSS
WESTERN SOUTH DAKOTA AND WESTERN NEBRASKA AT PEAK HEATING...THUS
PRODUCING LESS SYNOPTIC LIFT. THUNDERSTORMS WILL BE FOCUSED IN THE
AFTERNOON AND EVENING ALONG A PSEUDO DRY LINE EXTENDING FROM SURFACE
LOW PRESSURE ACROSS EASTERN WYOMING ALONG THE WYOMING AND NEBRASKA
STATE LINE.

MONDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL BE FOCUSED ACROSS
FAR EASTERN WYOMING AND WESTERN NEBRASKA IN SURFACE TROUGH
AXIS...WELL DEPICTED BY THE GFS.

TUESDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE WITH
SHORTWAVE RIDGING ALOFT AND MORE LIMITED LOW AND MID LEVEL MOISTURE.

WEDNESDAY/THURSDAY...WILL SEE A DECREASE IN AFTERNOON AND EVENING
THUNDERSTORM COVERAGE DUE TO STRENGTHENING RIDGING ALOFT ON
WEDNESDAY AND DRYING OUT OF LOW AND MID LEVELS ON THURSDAY AS
WESTERLY FLOW ALOFT STRENGTHENS AND DRIES OUT THE ATMOSPHERE.

&&

.AVIATION...
EXPECT GENERALLY VFR CONDITIONS AT WYOMING TERMINALS THROUGH THE
AFTERNOON/EVENING. OF COURSE...THESE WILL DIP TO MVFR IN
SCATTERED TO LOCALLY NUMEROUS THUNDERSTORM ACTIVITY THROUGH THE
EVENING. VISIBILITIES MAY BE REDUCED TO BELOW 2SM IN HEAVY RAIN
IN PASSING THUNDERSTORMS. MVFR CONDITIONS IN THE WESTERN
NEBRASKA PANHANDLE SHOULD GRADUALLY LIFT TO VFR THIS
AFTERNOON...BUT WILL AGAIN BE IMPACTED BY THUNDERSTORM ACTIVITY. A
FEW OF THE THUNDERSTORMS ESPECIALLY AT THE KCYS AND KSNY TERMINALS
MAY CONTAIN HAIL AND STRONG WINDS. LOW STRATUS/FOG WILL ONCE AGAIN
OBSCURE MOUNTAINS OVERNIGHT...ESPECIALLY ALONG AND EAST OF THE
LARAMIE RANGE. CONDITIONS WILL ONCE AGAIN LIFT TO VFR BY MID-
MORNING FRIDAY...WITH LESS LATE-DAY THUNDERSTORM COVERAGE
ANTICIPATED.

&&

.FIRE WEATHER...
THE DISTRICT REMAINS IN FULL GREEN-UP WITH RECENT RAINS.
ADDITIONAL RAIN WILL CONTINUE TO LIMIT ANY FIRE WEATHER CONCERNS
THROUGH EARLY NEXT WEEK. OVERNIGHT HUMIDITY RECOVERIES WILL BE
EXCELLENT THROUGH THE PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HAHN
LONG TERM...RUBIN
Hazardous weather outlook, Jun 11, 10:55 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT THU JUN 11 2009

WYZ059>070-121130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FROM EARLY THIS AFTERNOON
INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING
DAMAGING WIND...LARGE HAIL AND HEAVY RAIN...MAINLY IN SOUTHERN
GOSHEN AND PLATTE COUNTIES...IN ADDITION TO ALL OF LARAMIE COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT
EVERY DAY...AND A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY
RAIN AND SMALL HAIL EAST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN EXTREME SOUTHEAST WYOMING LATER
TODAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-121130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1055 AM MDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. A
FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING DAMAGING WIND...LARGE
HAIL AND HEAVY RAIN...PRIMARILY IN THE SOUTHERN PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT
EVERY DAY...AND A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY
RAIN AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHERN PANHANDLE LATER
TODAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 11, 3:33 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT THU JUN 11 2009

WYZ066-069-070-112230-
CHEYENNE FOOTHILLS-LARAMIE RANGE-PINE BLUFFS-
333 PM MDT THU JUN 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 430
PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CHEYENNE TO 6
MILES NORTHWEST OF NATURAL FORT REST AREA...MOVING NORTHEAST AT 30
MPH.

SMALL HAIL TO PENNY SIZE...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  CHEYENNE BETWEEN 333 PM MDT AND 350 PM MDT.

I-25 EXIT 13...I-80 AND I-25 INTERCHANGE...I-25 EXIT 7...SOUTH
GREELEY HIGHWAY...I-80 EXIT 364...FOX FARM-COLLEGE AND I-80 EXIT 370
ARE ALSO IN THE PATH OF THESE STORMS.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND
381.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 3 AND 9.

RUBIN
Local storm report, Jun 11, 3:49 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
06/11/2009  M0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED PEA SIZE HAIL AT 342 PM ON
            CHRISTENSEN ROAD AND AT 345 PM LA PAZ ROAD.

&&

MG
Special weather statement, Jun 11, 4:07 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MDT THU JUN 11 2009

WYZ068-112300-
GOSHEN-
407 PM MDT THU JUN 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 500
PM MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF MERIDEN REST AREA...OR 35
MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  6 MILES SOUTH OF HAWK SPRINGS RECREATION AREA BY 450 PM MDT.
  LA GRANGE BY 455 PM MDT.

HIGHWAY 85 MILE MARKER 60 AND HIGHWAY 85 AT HIGHWAY 151 ARE ALSO IN THE PATH
OF THIS STORM.

IF THIS THUNDERSTORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM
WARNING MAY BE REQUIRED.

RUBIN
Special weather statement, Jun 11, 4:38 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT THU JUN 11 2009

WYZ069-070-112345-
CHEYENNE FOOTHILLS-PINE BLUFFS-
438 PM MDT THU JUN 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 545
PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
BURNS TO 13 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LARAMIE
COUNTY...INCLUDING I-80 EXIT 386.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 375 AND
390.

RUBIN
Local storm report, Jun 11, 5:10 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             6 N HARRISBURG          41.64N 103.74W
06/11/2009  U0.25 INCH       BANNER             NE   NWS EMPLOYEE

            CONSIDERABLE HAIL OF GENERALLY SMALL SIZE WAS REPORTED ON
            THE GROUND IN THE WILDCAT HILLS. EARLIER HEAVY RAIN HAS
            LEFT STANDING WATER IN THE AREA ALONG HIGHWAY 88 AND SOME
            PLACES HAD WATER OVER THE HIGHWAY.

&&

MWEILAND
Special weather statement, Jun 11, 5:34 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT THU JUN 11 2009

WYZ066-067-069-120030-
CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE-
534 PM MDT THU JUN 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN
PLATTE COUNTIES UNTIL 630 PM MDT...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
LAMBERT TO 6 MILES EAST OF IRON MOUNTAIN TO HORSE CREEK...MOVING EAST
AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WHITAKER BY 600 PM MDT.

I-25 EXIT 39 AND I-25 EXIT 29 ARE ALSO IN THE PATH OF THESE STORMS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 29 AND
51.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:26 AM MDTAreal Flood WarningCYSCheyenne10 hr
Jun 12, 11:32 AM MDTAreal Flood WarningCYSCheyenne, Kimball9 hr

Nearby

Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.